MAUDE Adverse Event Report: ENCORE MEDICAL L.P. BIOLOX DELTA CERAMIC FEMORAL HEAD; HEAD, FEMORAL, CERAMIC, BILOX DELTA, 44MM NEUTRAL

ENCORE MEDICAL L.P. BIOLOX DELTA CERAMIC FEMORAL HEAD; HEAD, FEMORAL, CERAMIC, BILOX DELTA, 44MM NEUTRAL
Model Number 400-03-442
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 06/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was due to dislocation, and the head was heavily scratched from the dislocation.The previous surgery and the revision detailed in this investigation occurred over 5 months and 2 weeks apart.There was no information submitted with this complaint about any patient activities, accidents or medical contraindications that may have contributed to the event.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported components used in the previous surgery met design and manufacturing requirements.There was a non-conforming material report (ncmr) # (b)(4) associated with the main part #400-03-442, head, femoral, ceramic, bilox delta, 44mm neutral which documents a nonconformance that out of 2 quantities lot, 1 part was rejected due to black mark caused during laser marking.This part was reworked and accepted after suitable operation.Later both the parts in the lot was rejected for non-uniform finished edge of taper rim and badge packing.Both the parts were reworked and accepted after suitable operation.All items in the lot were met with design and manufacturing requirements.The device and its applicable concomitant device was within their respective expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on- going issues that are in need of review.The root cause of this complaint was a revision surgery due to dislocation.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the patient's event.There are multiple factors that may contribute to the event that are outside the control of djo surgical are inadequate soft tissue support, excessive range of motion, patient bone deterioration, degenerative bone disease, poor bone density, patient activities or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.
 
Event or Problem Description
Revision surgery - due to patient had dislocation.The head was heavily scratched from dislocation.

Brand Name
BIOLOX DELTA CERAMIC FEMORAL HEAD
Common Device Name
HEAD, FEMORAL, CERAMIC, BILOX DELTA, 44MM NEUTRAL
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8750209
Report Number1644408-2019-00608
Device Sequence Number11189710
Product Code LZO
UDI-Device Identifier00888912076203
UDI-Public(01)00888912076203
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K082844
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/15/2022
Device Model Number400-03-442
Device Catalogue Number400-03-442
Device Lot Number877B1089
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2019
Initial Report FDA Received Date07/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
430-98-060. LOT 593G1185; 933-44-760. LOT 784N1004
Outcome Attributed to Adverse Event Required Intervention;